Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
May 25, 2005

Blood Tests and Insulin Injections, Other

Question from Milwaukee, WI, USA:

I have been a type 1 diabetic for almost 12 years now and have a massive lump of fatty-like tissue at my injection sites (upper legs). I have only recently, in the last year or so, found out that it is necessary to rotate injection sites. When I was younger, no one cared where I gave myself injections, just that I was doing them myself. I've stopped using the area all together for the last year or so (mostly because the insulin doesn't work as well and the injections are very painful there) but the lump isn't going down. Is there any other way to get rid of this damaged tissue, other medications, surgery, etc.?

Answer:

Fat pads (lipohypertrophies) contain both fibrous and fat tissue and are caused by insulin’s effect of stimulating growth of fat tissue especially if you inject too often in the same area. You can try to left this lipohypertrophic area alone for a month or two and try not to reuse needles that can cause blunting which increases the microtrauma of repeated injection.

Please discuss this with your endocrinologist.

MS